Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jan 29, 2008, 9:42 PM EST for Adams County, Brown County, Highland County, Ohio; 4 counties in Kentucky. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 9:42 PM EST (02:42 UTC)
- Expired
- Jan 29, 2008, 10:45 PM EST
- In force
- 63 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Highland County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 8:12 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 9:33 PM EST, 9 minutes earlier.
Area forecast discussion, Jan 29, 9:33 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
933 PM EST TUE JAN 29 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA WITH WINDY
CONDITIONS TONIGHT. HIGH PRESSURE THEN BUILDS FOR WEDNESDAY WITH
SEASONABLY COLD TEMPERATURES. LOW PRESSURE WILL BRING A COPIOUS
AMOUNT OF MOISTURE TO THE REGION LATE THURSDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WENT WITH 100 POPS TONIGHT. AREAS THAT ARE NOT AFFECTED BY LARGE
SWATH OF RAIN MOVING UP FROM THE SOUTH WILL VERY LIKELY SEE
SHOWERS AND POSSIBLY A THUNDERSTORM WITH FRONTAL PASSAGE. ALL
LOCATIONS WILL EXPERIENCE WIND GUSTS TO NEAR 50 MPH WITH THE
FRONT...SO WILL CONTINUE WIND ADVISORY. TEMPERATURES WILL PLUNGE
FROM AROUND 50 THIS EVENING INTO THE TEENS AND 20S BY 6 AM.
LOWERED FROM PREVIOUS FORECAST IN LIGHT OF COLD READINGS BEHIND
THE FRONT IN IOWA.
HAVE RECEIVED SCATTERED REPORTS OF TREES AND BRANCHES DOWN IN
WESTERN OHIO ASSOCIATED WITH LINE OF CONVECTION ALONG THE FRONT.
SEVERE THUNDERSTORM WATCH WAS IN EFFECT FOR WHOLE AREA...BUT
THREAT HAS ENDED IN FAR WESTERN COUNTIES WHERE COLDER AIR IS
ALREADY WORKING IN. UPDATED ZONES THIS EVENING TO REFRESH
HEADLINES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL MOVE IN QUICKLY BEHIND THE FRONT AND PROVIDE
DRY WEATHER WEDNESDAY THROUGH MUCH OF THURSDAY. VIGOROUS LOW
PRESSURE WILL THEN MOVE TOWARD THE REGION THURSDAY NIGHT CARRYING
A LARGE AMOUNT OF MOISTURE. INCREASED POPS TO 100 PERCENT FOR THIS
SYSTEM. MODEL TRENDS INDICATE RAIN WITH SOME SNOW MIXING IN
ROUGHLY SOUTH OF I 70...WITH MAINLY SNOW NORTH OF I 70...WHERE A
FEW INCHES OF SNOW COULD ACCUMULATE. OF COURSE...ANY DEVIATION
FROM THE CURRENT PROJECTED LOW TRACK WILL AFFECT THE PRECIPITATION
TYPE AND AMOUNT.
KEPT TEMPERATURE FORECAST SLIGHTLY BELOW MAV GUIDANCE. AFTER A
QUICK SHOT OF COLDER AIR ON WEDNESDAY...WARM ADVECTION WILL BRING
TEMPERATURES BACK TO NEAR NORMAL ON THURSDAY.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AFTER STRONG H5 CLOSED LOW
CROSSES FROM SE INDIANA AT 12Z FRI TO NE OH BY 18Z FRI...ZONAL
WESTERLY FLOW AT H5 RETURNS QUICKLY...BY FRI NIGHT...AND IS THE
DOMINANT FEATURE OF THE EXTENDED FORECAST. A WEAK S/W IS NOTED BY
THE GFS LATE SAT AND EARLY SUN...BUT STAYS N OF FCST AREA. ITS NOT
UNTIL MONDAY THAT THE FLOW TURNS SW AND THE MOISTURE STREAMS IN
AHEAD OF A DIGGING L/W TROUGH THAT SPLITS INTO A PROGRESSIVE NRN
AND A STAGNATING/RETROGRADING SRN COMPONENT. EUROPEAN MODEL IS
SHOWING SAME ATTRIBUTES WITH DIFFERING/SLOWER TIMING OF THE FIRST
CLOSED LOW...AND IS MORE PROGRESSIVE AND IN SYNC WITH THE L/W
TROUGH EARLY NEXT WEEK.
FOR THE SECOND SYSTEM EARLY NEXT WEEK...PREFER TO STAY AWAY FROM GFS
6Z SOLUTION FOR THE MORE PROGRESSIVE EUROPEAN. 0Z GFS ENSEMBLES AT
THIS LEVEL ARE SHOWING A HUGE STANDARD DEVIATION OVER MN...HINTING
THAT A SINGLE L/W TROUGH VERSUS THE SPLIT STREAM IS FAVORED. THE 0Z
OPERATIONAL MODEL AT THIS TIME APPEARS TO BE AN OUTLIER AT THIS
LEVEL...TELLING ME TO LEAN MORE TOWARDS THE ENSEMBLE MEAN FOR EARLY
NEXT WEEK AND NOT BEING AS STRONG OR PROGRESSIVE WITH A COLD FRONT
LATE IN THE FORECAST.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
LITTLE OVERALL CHANGE TO TAFS. TRIED TO NARROW THE TIMING OF THE
CONVECTIVE LINE WITH CDFNT. HAVE IT TO CVG AROUND 02Z AND CMH
04-05Z. COULD SEE A LIGHT SHOW AHEAD OF LINE...BUT FOCUSED ON THE
LINE. ADDED THUNDER TO ALL THE TAFS...EXCEPT CMH/LCK. WASNT SURE
THAT THE THUNDER WOULD HOLD TOGETHER THAT FAR NE.
WINDS WILL VEER TO WEST AND REMAIN STRONG WITH CONTINUED GUSTS
BETWEEN 35 KT AND 45 KT THROUGH THE NIGHT. SOME SHOWERS WILL
LINGER AFTER FRONTAL PASSAGE AND CHANGE TO SNOW SHOWERS BEFORE
ENDING. CEILINGS WILL GRADUALLY LIFT ABOVE 2000 FT LATE TNGT
BEFORE CLEARING OUT TOWARD MORNING.
OUTLOOK...MVFR TO IFR CONDITIONS ARE EXPECT TO OCCUR THURSDAY
NIGHT THROUGH FRIDAY EVENING AS A STORM SYSTEM LIFTS ACROSS THE
REGION. MVFR CEILINGS ARE FORECAST TO PERSIST FRIDAY NIGHT AND
SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 9 AM EST WEDNESDAY FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL 9 AM EST WEDNESDAY FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 9 AM EST WEDNESDAY FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...FRANKS/HAWBLITZEL
AVIATION...SITESHazardous weather outlook, Jan 29, 9:11 PM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 911 PM EST TUE JAN 29 2008 OHZ026-034-035-042>045-052-310215- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-CHAMPAIGN- 911 PM EST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... ...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. A LINE OF FAST MOVING SHOWERS WILL ACCOMPANY THIS FRONT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. THESE SHOWERS AND ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. AN AREA OF LOW PRESSURE IS FORECAST TO MOVE NORTHEAST ACROSS THE OHIO VALLEY THURSDAY NIGHT AND FRIDAY. WHILE THERE IS UNCERTAINTY OVER THE EXACT TRACK THAT THIS LOW WILL TAKE...THERE IS THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION ACROSS THE AREA. MINOR CHANGES IN THE PATH OF THIS STORM COULD MAKE A LARGE DIFFERENCE IN ACCUMULATIONS AS WELL AS THE PRECIPITATION TYPE. BUT PEOPLE ACROSS THIS AREA SHOULD MONITOR THE LATEST FORECASTS CONCERNING THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. INZ050-058-059-066-073>075-080-KYZ089-310215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL- 911 PM EST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA AND NORTHERN KENTUCKY. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. A LINE OF FAST MOVING SHOWERS WILL ACCOMPANY THIS FRONT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. THESE SHOWERS AND ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. KYZ090>100-OHZ046-051-053>056-060>065-070>074-077>082-088-310215- GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-DELAWARE-MIAMI-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 911 PM EST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... ...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. A LINE OF FAST MOVING SHOWERS WILL ACCOMPANY THIS FRONT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. THESE SHOWERS AND ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jan 29, 9:31 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
931 PM EST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND GST 2 NNE CONNERSVILLE 39.69N 85.13W
01/29/2008 M54.00 MPH FAYETTE IN AWOS
MEASURED AT THE CONNERSVILLE AIRPORT...KCEV.
0903 PM TSTM WND DMG BRIDGETOWN 39.16N 84.64W
01/29/2008 HAMILTON OH AMATEUR RADIO
ONE LARGE TREE DOWNED ON EBENEZER ROAD. ONE LARGE LIMB
WAS 18 INCHES IN DIAMETER.
0906 PM TSTM WND GST 2 NNE FAIRFIELD 39.36N 84.52W
01/29/2008 M56.00 MPH BUTLER OH ASOS
MEASURED AT BUTLER COUNTY AIRPORT...KHAO.
0914 PM TSTM WND GST 5 WSW MASON 39.33N 84.39W
01/29/2008 M48.00 MPH BUTLER OH AMATEUR RADIO
MEASURED IN WEST CHESTER.
0922 PM TSTM WND GST 4 SSW TIPP CITY 39.91N 84.20W
01/29/2008 M62.00 MPH MONTGOMERY OH ASOS
MEASURED AT COX DAYTON INTERNATIONAL AIRPORT...KDAY.
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 8:44 PM EST | Severe Thunderstorm Warning | ILN | Auglaize, Butler, Champaign, Clark, Clermont, Darke and 9 more | 61 min |
| Jan 29, 9:37 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Clark, Fayette, Greene, Madison, Union | 53 min |
| Jan 30, 4:14 AM EST | Wind Chill Advisory | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Greene and 9 more | 7 hr |
| Jan 30, 4:14 AM EST | Winter Storm Watch | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Greene and 9 more | 24 hr |
| Jan 29, 7:55 PM EST | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Owen | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.